Finding involutions in finite Lie type groups of odd characteristic

    Research output: Contribution to journalArticle

    18 Citations (Scopus)


    Let G be a finite group of Lie type in odd characteristic defined over a field with q elements. We prove that there is an absolute (and explicit) constant c such that, if G is a classical matrix group of dimension n2, then at least c/log(n) of its elements are such that some power is an involution with fixed point subspace of dimension in the interval [n/3,2n/3). If G is exceptional, or G is classical of small dimension, then, for each conjugacy class С of involutions, we find a very good lower bound for the proportion of elements of G for which some power lies in С.
    Original languageEnglish
    Pages (from-to)3397-3417
    JournalJournal of Algebra
    Issue number11
    Publication statusPublished - 2009

    Fingerprint Dive into the research topics of 'Finding involutions in finite Lie type groups of odd characteristic'. Together they form a unique fingerprint.

    Cite this